MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, following placement of the ventralex mesh, it was observed that the mesh appeared ¿crumbled¿ and did not conform appropriately to the abdominal wall.Consequently, the mesh was explanted, and the hernia was repaired using an alternative method.As reported, it appears the implant and explant occurred during the same surgical procedure.Multiple attempts have been made to obtain additional information; however, no response has been received to date.Based on the information currently available, a definitive conclusion regarding the cause of the reported mesh condition cannot be made.No lot number was provided; therefore, a review of the associated manufacturing records could not be performed.Note, the date of event (20-apr-2026) is considered to be the best estimate based on the date of awareness.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a paraumbilical hernia repair an ventralex mesh (8 cm) was placed.As reported, "fortunately, the hernia repair was done after laparoscopic exploration, so i had the chance to see the position of the mesh intraabdominal after its placement.Surprisingly it was crumbled and not fitted well to the abdominal wall so i had to remove it and use an alternative method for the hernia repair.".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25153513
Report Number1213643-2026-00621
Device Sequence Number10745270
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0010303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown